Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Arithmeticity of holonomy groups of Lie foliations


Author: Robert J. Zimmer
Journal: J. Amer. Math. Soc. 1 (1988), 35-58
MSC: Primary 22E40; Secondary 22D40
DOI: https://doi.org/10.1090/S0894-0347-1988-0924701-4
MathSciNet review: 924701
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] H. Bass, Finitely generated subgroups of $ GL(2)$, in the Smith Conjecture (J. Morgan and H. Bass, eds.), Academic Press, New York, 1984. MR 758465
  • [2] R. A. Blumenthal, Transversally homogeneous foliations, Ann. Inst. Fourier (Grenoble) 29 (1979), 143-158. MR 558593 (81h:57011)
  • [3] A. Borel, Density properties for certain subgroups of semisimple Lie groups without compact factors, Ann. of Math. (2) 72 (1960), 179-188. MR 0123639 (23:A964)
  • [4] Y. Carriere, Feuilletages Riemanniens a croissance polynomiale, preprint, Lille, 1986. MR 928025 (89a:57033)
  • [5] Y. Carriere and E. Ghys, Relations d'equivalence moyenables sur les groupes de Lie, C. R. Acad. Sci. Paris Sér. I Math. 300 (1985), 677-680. MR 802650 (87e:28033)
  • [6] A. Connes, J. Feldman, and B. Weiss, An amenable equivalence relation is generated by a single transformation, Ergodic Theory Dynamical Systems 1 (1981), 431-450. MR 662736 (84h:46090)
  • [7] C. Ehresmann, Structures feuilletees, Proc. Fifth Canadian Math. Congress, Univ. Toronto Press, Toronto, 1961, pp. 109-172.
  • [8] D. B. A. Epstein, Transversely hyperbolic $ 1$-dimensional foliations, Asterisque 116 (1984), 53-69. MR 755162 (86m:58125b)
  • [9] E. Fedida, Sur les feuilletages de Lie, C. R. Acad. Sci. Paris Ser. I Math. 272 (1971), 999-1002. MR 0285025 (44:2249)
  • [10] J. Feldman and C. C. Moore, Ergodic equivalence relations, cohomology, and von Neumann algebras. I, Trans. Amer. Math. Soc. 234 (1977), 289-324. MR 0578656 (58:28261a)
  • [11] J. Feldman, P. Hahn and C. C. Moore, Orbit structure and countable sections for actions of continuous groups, Adv. in Math. 28 (1978), 186-230. MR 0492061 (58:11217)
  • [12] E. Ghys, Groupes d'holonomie des feuilletages de Lie, Nederl. Akad. Wetensch. Proc. Ser. A 88 (1985), 173-182. MR 799078 (87d:57021)
  • [13] A. Haefliger, Structures feuilletees et cohomologie a valeur dans un faisceau de groupoides, Comment. Math. Helv. 32 (1958), 248-329. MR 0100269 (20:6702)
  • [14] B. Kostant, On existence and irreducibility of certain series of representations, Bull. Amer. Math. Soc. 75 (1969), 627-642. MR 0245725 (39:7031)
  • [15] G. A. Margulis, Discrete groups of motions of manifolds of non-positive curvature, Amer. Math. Soc. Transl. 109 (1977), 33-45.
  • [16] -, Finiteness of quotient groups of discrete subgroups, Functional Anal. Appl. 13 (1979), 178-187. MR 545365 (80k:22006)
  • [17] P. Molino, Geometrie globale des feuilletages riemanniens, Nederl. Akad. Wetensch. Proc. Ser. A 85 (1982), 45-76. MR 653455 (84j:53043)
  • [18] C. C. Moore, Amenable subgroups of semisimple groups and proximal flows, Israel J. Math. 34 (1979), 121-138. MR 571400 (81h:22007)
  • [19] M. S. Raghunathan, Discrete subgroups of Lie groups, Springer-Verlag, New York, 1972. MR 0507234 (58:22394a)
  • [20] A. Ramsay, Virtual groups and group actions, Adv. in Math. 6 (1971), 253-322. MR 0281876 (43:7590)
  • [21] G. Reeb, Sur certains proprietes topologiques des varietes feuilletees, Actualités Sci. Indust, Hermann, Paris, 1952. MR 0055692 (14:1113a)
  • [22] B. Reinhart, Foliated manifolds with bundle-like metrics, Ann. of Math. (2) 69 (1959), 119-132. MR 0107279 (21:6004)
  • [23] K. Schmidt, Cocycles of ergodic transformation groups, MacMillan, India, 1977. MR 0578731 (58:28262)
  • [24] W. Thurston, The geometry and topology of $ 3$-manifolds, Princeton Univ. lecture notes.
  • [25] R. J. Zimmer, Amenable ergodic group actions and an application to Poisson boundaries of random walks, J. Funct. Anal. 27 (1978), 350-372. MR 0473096 (57:12775)
  • [26] -, Strong rigidity for ergodic actions of semisimple Lie groups, Ann. of Math. (2) 112 (1980), 511-529. MR 595205 (82i:22011)
  • [27] -, Orbit equivalence and rigidity of ergodic actions of Lie groups, Ergodic Theory Dynamical Systems 1 (1981), 237-253. MR 661822 (84a:22019)
  • [28] -, Ergodic theory and semisimple groups, Birkhauser, Boston, 1984. MR 776417 (86j:22014)
  • [29] -, Kazhdan groups acting on compact manifolds, Invent. Math. 75 (1984), 425-436. MR 735334 (86a:22009)
  • [30] -, Ergodic theory and the automorphism group of a $ G$-structure (Proc. Conf. in honor of G. W. Mackey, Berkeley, 1984), M.S.R.I. Publications, Springer, 1987. MR 880370 (87j:22001)
  • [31 -, Amenable actions and dense subgroups of Lie groups, J] Funct. Anal. 27 (1987), 58-64. MR 883503 (89a:22012)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 22E40, 22D40

Retrieve articles in all journals with MSC: 22E40, 22D40


Additional Information

DOI: https://doi.org/10.1090/S0894-0347-1988-0924701-4
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society